Thunderstorm Wind, Greenup
- When
- June 22, 8:00 PM EST
- Where
- Greenup County, South Shore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -82.967
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 22, 6:58 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 758 PM EDT THU JUN 22 2006 .AVIATION... LINE OF CONVECTION MOVING INTO THE WESTERN PORTION OF THE CWA AT THIS TIME. LINE IS REMAINING ACTIVE AS OUTFLOW BOUNDARIES CONTINUE TO FIRE CONVECTION IN ADVANCE OF MAIN LINE. THIS TREND IS EXPECTED TO CONTINUE TIL AROUND 06Z...WITH ACTIVITY GRADUALLY TAPERING OVERNIGHT. EXPECT CIGS ACROSS SITES TO DROP INTO MVFR CATEGORIES AS THE BOUNDARY ADVANCES. IN ADDITION...GUSTY OUTFLOW WINDS CAN BE EXPECTED. DYING OVERNIGHT CONVECTION WILL ALSO REINFORCE BOUNDARY LAYER MOISTURE WHICH WILL ALLOW VALLEY FOG TO DEVELOP ALONG THE RIVERS BY DAYBREAK. && .PREV DISCUSSION... /ISSUED 333 PM EDT THU JUN 22 2006/ LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... QUASI-STATIONARY FRONTAL BOUNDARY TO SET UP ACROSS THE FORECAST AREA FRIDAY NIGHT AND LINGER THROUGH THE REMAINDER OF THE EXTENDED PERIOD. MOIST UNSTABLE ATMOSPHERE...COUPLED WITH DYNAMIC FORCING PRODUCED BY CLOSE BAROCLINIC ZONE WILL LEAD TO AN ACTIVE PERIOD OF WEATHER. GFS SUFFERING FROM GRID SCALE FEEDBACK THROUGH ITS SHORT TERM...SO THROUGH 84 HOUR FORECAST UTILIZED THE NAM. BOUNDARY PROGGED TO LINGER INTO THE START OF NEXT WEEK AND GRADUALLY WEAKEN ..WITH CONTINUED CHANCE FOR MAINLY DIURNAL SHOWER ACTIVITY. FOR TEMPS...STAYED CLOSE TO HPC GUIDANCE VALUES. PREV DISCUSSION... /ISSUED 258 PM EDT THU JUN 22 2006/ SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/... GOOD DIVERGENCE ALOFT THIS AFTERNOON WILL KEEP THE THUNDERSTORMS GOING IN THE NW PORTION OF THE CWA UNTIL SUNSET. NE ORIENTATION OF THE FLOW ALOFT SHOULD PUSH THE DIVERGENCE AREA TO THE NE THIS EVENING. FRONTAL BOUNDARY WILL PUSH SE LATER TONIGHT AS WAVE MOVES THROUGH FLOW. BUT...IT WILL TAKE SECOND STRONGER WAVE TO PUSH THE FRONT SOUTH FRIDAY NIGHT INTO SATURDAY. THIS WILL MEAN THE FRONT WILL BE IN THE VICINITY OF THE OHIO RIVER THROUGH THE DAY FRIDAY. EXACT LOCATION OF FRONT WILL MAKE TEMPERATURE FORECAST TRICKY. HAVE KEPT LOW TEMPS UP TONIGHT OHIO RIVER WEST BUT EXPECT FEW CLOUDS EAST. MAX TEMP FORECAST FOR FRIDAY HAVE HELD DOWN TEMPS OHIO RIVER WEST WITH CLOUDS AND PCPN. IN WEST VIRGINIA HAVE PUSHED THE MAX TEMPS IN SW TO NEAR 90. AVIATION... EXPECT CIGS TO REMAIN IN VFR EXCEPT BRIEF MVFR IN THUNDERSTORMS. WITH CONTINUING DRY CONDITIONS AND THE FOCUS OF THE UPPER DIVERGENCE GUIDING THE THUNDERSTORMS TO THE NORTH OF OUR CWA...DO NOT EXPECT MUCH IN THE WAY OF FOG PROBLEMS. NEW TAFS WILL BETTER FOCUS ON FOG TONIGHT AFTER WE SEE WHERE RAIN DOES OCCUR. PREV DISCUSSION... /ISSUED 336 AM EDT THU JUN 22 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... FRONTS REMAIN TO OUR NORTHWEST...LEAVING US IN THE WARM SECTOR STILL. CLOSEST TO THE FRONT...SE OHIO AND N AND W WEST VIRGINIA WILL SEE THE BEST CHANCE OF MORNING AND AFTERNOON CONVECTION TODAY. OTHERWISE...SIMILAR TO YESTERDAY AFTERNOON...MUCH OF THE REMAINDER OF THE CWA SHOULD EXPERIENCE OFF AND ON HIGH CLOUDS FOR THE MOST PART. STILL WE ARE IN A MOIST AND UNSTABLE ENVIRONMENT...SO A ROUGE POP UP SHOWER OR THUNDERSTORM WILL NOT BE OUT OF THE QUESTION LATER TODAY. TEMPERATURE WISE TODAY...MODELS ARE PRETTY CONSISTENT...SO HAVE NOT DEVIATED MUCH. STILL HAVE GONE A COUPLE DEGREES COOLER ACROSS SE OHIO...WHERE MORE CLOUDS SHOULD PERSIST TODAY. THE FRONT WILL SLIDE SOUTHEASTWARD OVER CENTRAL AND SOUTHERN OHIO...OVERNIGHT TONIGHT...GIVING SE OHIO AND NW WEST VIRGINIA A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS TO LIKELY AS A RESULT ACROSS THAT AREA. IN FACT...OVERNIGHT TONIGHT WILL BE THE BEST CHANCE FOR THE ENTIRE FORECAST AREA TO RECEIVE SOME MUCH NEEDED RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...KMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU JUN 22 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 400 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WITH A FRONTAL BOUNDARY TO OUR NORTH...WE CONTINUE TO BE ON THE WARM AND UNSTABLE SIDE. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OHIO AND EXTREME NORTHWESTERN PORTIONS OF WEST VIRGINIA. TONIGHT...A COLD FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD INTO OUR REGION...BRINGING A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER COLD FRONT WILL STILL BE POSITIONED TO OUR NORTHWEST ON FRIDAY...ALSO SLOWLY PROGRESSING TOWARDS THE CENTRAL APPALACHIANS. THIS ONE WILL NOT BE ABLE TO MAKE IT TOO FAR SOUTH...POSSIBLY JUST TO OUR SOUTH OF WEST VIRGINIA BY SATURDAY...AND REMAIN THERE THROUGH THE WEEKEND...AND EARLY NEXT WEEK. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND STRONG THUNDERSTORMS NEAR THE AREA INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL CROOKSVILLE 39.77N 82.09W
06/22/2006 E0.75 INCH PERRY OH TRAINED SPOTTER
&&
PMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 NW MCCONNELSVILLE 39.75N 81.96W
06/22/2006 E1.00 INCH MORGAN OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL NEAR DEAVERTOWN.
&&
PMGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CROOKSVILLE 39.77N 82.09W
06/22/2006 PERRY OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0605 PM TSTM WND DMG 2 W MALTA 39.65N 81.90W
06/22/2006 MORGAN OH LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF ROUTE 377 AND 78. ALSO IN
MALTA.
&&
PMGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 710 PM EDT THU JUN 22 2006 KYZ101>103-OHZ075-083>087-WVZ005>007-230015- GREENUP-CARTER-BOYD-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...ATHENS...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN 710 PM EDT THU JUN 22 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AS A STRONG LINE OF SHOWERS AND THUNDERSTORMS SINKS SOUTHEAST ACROSS OHIO...GUSTY WINDS ARE RUSHING OUT AHEAD OF THE PRECIPITATION. A FEW ISOLATED TREES HAVE BEEN DOWNED DUE TO THESE WINDS...WHICH ARE ESTIMATED BETWEEN 40 AND 50 MPH. THE FRONT EDGE OF THESE WINDS WILL REACH JACKSON....IRONTON...VINTON... GREENUP...AND ASHLAND BY 8 OCLOCK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT. IF LOCALLY STRONGER WINDS APPEAR LIKELY FROM THUNDERSTORMS...THEN SEVERE THUNDERSTORM WARNINGS WILL NEED TO BE ISSUED. TAKE QUICK MEASURES TO ENSURE THAT LIGHT...EASILY LIFTED OBJECTS ARE ANCHORED OR MOVED INDOORS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
833 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL RAVENSWOOD 38.95N 81.76W
06/22/2006 U0.75 INCH JACKSON WV PUBLIC
EVENT OCCURRED BETWEEN
813 PM 06/22/2006 AND 828 PM 06/22/2006
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG POINT PLEASANT 38.85N 82.13W
06/22/2006 MASON WV FIRE DEPT/RESCUE
TREES DOWN KNOCKING POWER LINES DOWN IN CITY.
&&
PMGThe Cincinnati radar (KILN), 108 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505180.